Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 101, NWS San Francisco Bay Area, CA

May 26, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at May 26, 2017, 8:49 AM PDT. It took effect at May 26, 2017, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2017, 8:49 AM PDT (15:49 UTC)
In effect from
May 26, 2017, 12:00 PM PDT
Expired
May 26, 2017, 9:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

973 
WHUS76 KMTR 261549
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
849 AM PDT FRI MAY 26 2017


PZZ530-270000-
/O.NEW.KMTR.SC.Y.0101.170526T1900Z-170527T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
849 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ560-270000-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1000Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
849 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ565-270000-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
849 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ535-270000-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1000Z/
MONTEREY BAY-
849 AM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
600 
WHUS76 KMTR 262117
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
217 PM PDT FRI MAY 26 2017


PZZ565-270530-
/O.EXT.KMTR.SC.Y.0100.170527T2200Z-170528T1600Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
217 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM SATURDAY TO 9 AM
PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM SATURDAY TO
9 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ530-270400-
/O.CON.KMTR.SC.Y.0101.000000T0000Z-170527T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
217 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ560-270530-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1000Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
217 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ535-270530-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1000Z/
MONTEREY BAY-
217 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PDT SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
653 
WHUS76 KMTR 270348
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
848 PM PDT FRI MAY 26 2017

PZZ530-270500-
/O.EXP.KMTR.SC.Y.0101.000000T0000Z-170527T0400Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
848 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

PZZ560-271200-
/O.EXT.KMTR.SC.Y.0100.170527T2200Z-170528T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
848 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ535-271200-
/O.EXT.KMTR.SC.Y.0100.170527T2200Z-170528T0400Z/
MONTEREY BAY-
848 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ565-271200-
/O.CON.KMTR.SC.Y.0100.170527T2200Z-170528T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
848 PM PDT FRI MAY 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
9 AM PDT SUNDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 26, 8:06 AM PDT, 43 minutes earlier.

Area forecast discussion, May 26, 8:06 AM PDT, 43 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
806 AM PDT Fri May 26 2017

.SYNOPSIS...Deep marine layer with nearly all areas starting the
day cloudy which will keep temperatures on the cool side of normal
today. Saturday will trend back towards seasonable temperatures as
high pressure begins to build. Dry and warmer Sunday and Monday.
Another trough begins to approach by Tuesday and Wednesday with a
modest cooling trend and continued coastal clouds.

&&

.DISCUSSION...as of 08:04 AM PDT Friday...Only minor adjustments
made to the short-term forecast. Marine layer remains very deep
around 4000 ft this morning with widespread cloud cover for
coastal locations and for many interior areas. There have even
been reports of drizzle around the Monterey area. Similar to
yesterday, the clouds may be a bit slower to erode away with the
deep marine layer. Afternoon temperatures will range from the
middle 50s to 60s along the coast, and middle 60s to middle 70s
for the interior.

Temperatures will begin warming over the holiday weekend as a
ridge builds over the West Coast. By Monday interior locations
will warm to the middle 70s to middle 80s, with the southern
Salinas Valley warming to around 90.

&&

.PREV DISCUSSION...as of 2:46 AM PDT Friday...Profiler data shows the
marine layer is very deep, around 4000 feet with fairly cool
temperatures aloft. This has allowed higher based marine clouds to
spread over nearly all locations in the district. The sfo to sac
gradient is weaker this morning at 1.2 mb onshore with lighter
winds most locations. Nonetheless the widespread clouds and upper
trough just to our east will once again keep temperatures on the
cool side of normal today, especially inland.

The trough axis nudges inland over the Great Basin while high
pressure begins to build Saturday. This will allow inland
temperatures to trend back closer to normal with more readings
into the 70s vs the cool 60s forecast for today.

High pressure continues to build Sunday with inland areas warming
back into the 70s and lower 80s. So pleasant weather for the
upcoming holiday weekend with no real hot weather to contend with
but still warm enough to use the pool. Beaches will remain cool
with onshore flow in place. SST have trended a few degrees warmer
the last few days as stronger nw winds have eased allowing SST to
warm back into mid 50s and in turn keep overnight lows a little
more mild near the coast and coastal valleys.

It'll stay seasonably warm inland for Memorial Day with inland
highs from the mid 70s to mid 80s. The beaches will stay in the
upper 50s and 60s as another trough will approach by Monday
afternoon with increasing onshore winds. The models almost want to
generate some qpf around the middle of next week with the next
trough but that seems dubious at this time so will keep the
forecast dry. Trend should be for cooling back to seasonable norms
Tuesday and Weds with longer range ecmwf wanting to build a warm ridge
the second half of next week.

&&

.AVIATION...As of 4:55 AM PDT Friday...A deep marine intrusion
bringing mostly MVFR to VFR cigs across the region this morning.
Ceilings of 2500-3500 ft AGL around the Bay Area, but may descend
down to 2000 ft into sunrise. The deep marine layer will mix out
between 17-19Z, depending on location. Light to breezy south to
southwest winds today.

Vicinity of KSFO...Borderline MVFR to VFR cigs this morning. Light
S-SW winds, increasing to become breezy in the afternoon. Stratus
returns tonight.

SFO Bridge Approach...Similar to terminal.

Monterey Bay Terminals...Primarily MVFR as stratus deck lingers
around the coast. A few pockets of IFR. Light S-SW winds,
increasing in the afternoon to become breezy.

&&

.MARINE...as of 02:24 AM PDT Friday...Light onshore flow and
moderate seas expected through tonight into Friday. Winds will
increasing over the Memorial day weekend as high pressure
redevelop over the eastern Pacific.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...NONE.

&&

PUBLIC FORECAST: Rowe/RWW
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:43 AM PDTSmall Craft AdvisoryMTR12 days

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.